MAUDE Adverse Event Report: ENCORE MEDICAL L.P. ENCORE SHOULDER HUMERAL HEAD; HEAD, HUMERAL, NEUTRAL, 38-18

ENCORE MEDICAL L.P. ENCORE SHOULDER HUMERAL HEAD; HEAD, HUMERAL, NEUTRAL, 38-18
Model Number 520-38-018
Health Effect - Clinical Code Arthralgia (2355)
Date of Event 06/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was due to shoulder joint pain.The previous surgery and the revision detailed in this investigation occurred over 5 years and 6 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.Initial or prolonged hospitalization was required.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports associated with the product that may have contributed to the event.The device and its applicable concomitant devices were within their respective expiration dates at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to shoulder joint pain.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's event.There are multiple factors that may contribute to the event that are outside the control of djo surgical are poor bone density, inadequate soft tissue support, excessive range of motion, arthritis, patient bone deterioration disease, degenerative bone disease, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - due to shoulder pain; rotator cuff arthropathy.

Brand Name
ENCORE SHOULDER HUMERAL HEAD
Common Device Name
HEAD, HUMERAL, NEUTRAL, 38-18
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8759836
Report Number1644408-2019-00611
Device Sequence Number19492375
Product Code KWS
UDI-Device Identifier00888912024990
UDI-Public(01)00888912024990
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K080402
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model Number520-38-018
Device Catalogue Number520-38-018
Device Lot Number905C1008
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2019
Initial Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-00-000, LOT 878C1277; 520-01-008, LOT 454G1053
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR